MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL? SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL? SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068F64640
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt of the fiber at our quality assurance laboratory, the fiber was thoroughly analyzed.Visual inspection found that the fiber body was broken into two pieces.Microscopic test shows that tip and connector were in good condition.Functional test indicated a message: please dispose applicator after usage.A device history record (dhr) was review and confirmed that the device met all manufacturing specifications.A review of the device instructions for use (ifu) was completed and cited that fiber should not be clamped with forceps or other securing instruments as it could result in fiber damaged or breakage.It is likely that procedural conditions of the device during set up or use contributed to the fiber body break.A fiber could be damaged or kinked during set up and fully break once laser energy is applied.Based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation indicating there was an expected or random component failure without any design or manufacturing issue.
 
Event or Problem Description
It was reported that during the procedure, the fiber was damaged.The procedure was completed.There was no report of patient complications.Analysis of the returned device identified a broken fiber.

Brand Name
LIGHTTRAIL? SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
business & technology park
model farm road
cork
EI  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24020772
Report Number2124215-2026-01542
Device Sequence Number18380626
Product Code GEX
UDI-Device Identifier08714729939801
UDI-Public(01)08714729939801(17)260531(10)35145395
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberM0068F64640
Device Catalogue NumberM0068F64640
Device Lot Number0035145395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Initial Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale